Meds, Highlights and DullnessQ: Due to my illness, I'm on a lot of meds. I have been told that this does not affect most colors but my highlights especially don't look the same. They have a dullness that I have never noticed before. Could this be from meds? My hairdresser uses Redken colors and they have always worked wonderfully in the past. Can you offer any suggestions? Other than this my hair is in wonderful shape: not too dry, not too oily.
A: The dullness to your hair and its color is very possibly a result of the meds you're taking. And if the problem is that you'd like your highlights to appear brighter and more vibrant then you might look for a "brightening shampoo" like L'Oreal's Nature's Therapy Color Confidence shampoo for blonde hair (it works for highlights, too). It's designed to liven up dull blonde tones and give a brighter appearance.
If you think the problem is more all-over dullness in the luster of the hair, ask your stylist about a cellophane treatment. Many companies now make clear-gloss treatments that apply just like haircolor, but simply add shine elements that give the hair a really glossy, shiny look.
Hair color and coloring
The pros and cons of a cellophane treatment
Medications with side effects that affect your hair